Posted 11/4/2008 5:49 PM (GMT -6)
HelloKitty,
I'm glad the suboxone is working for you, but your post does contain some misleading statements. Methadone and suboxone aren't the same, but are similar in their chemical composition. And narcotics don't cause more pain for many pain patients, especially when prescribed accurately.

But as I said, I'm glad you've found something that works for you.

PaLady
Posted 11/4/2008 7:22 PM (GMT -6)
PALady,

I actually experienced the same prob as "hellokitty". It's called hyperalgesia & it is a very real side effect from being on narcotic pain meds long term. Even absent abuse, narcotics reduce the body's production of natural pain killers. Because of that, chronic narcotics users (even if properly prescribed, at a low dose, managed by a PM clinic for responsible CP patients) can develop a lower threshold for pain. That's not to say that such persons shouldn't be on narc pain meds, just that we do need to consider all the possible side effects & hyperalgesia is one possiblity.

I don't know much about addiction or misuse of pain meds or any of that other stuff. I know you're really the "resident expert" on that area, but hyperalgesia is not merely found in addicts. Hyperalgesia is presumed to be associated with tolerance of a medication, but there are on-going trials seeking to definitively determine whether there is a relationship between the two & if so, whether it is causative or correlative.

peace,
frances
Posted 11/4/2008 7:57 PM (GMT -6)
I'm interested in Suboxone and will look it up.
My insurance likes Methadone for my pain control because
it doesn't cost very much. I think it's dangerous. I'm careful but still ...
Oxycontin didn't do anything for my pain. I'm glad I didn't like it and that it didn't
relieve my pain. If that was the case, I'd have to pay cash for it. I think it's
$600 a month ... or something like that.
I wonder if some of the pain starts when the opiod starts to leave your body and
you go into a slight withdrawl.
Pamela Neckpain
Posted 11/5/2008 1:42 PM (GMT -6)
Frances,
I'm really not the resident anything, just another one of all of you. Everyone here brings some knowledge, from personal experience and sometimes from formal sources of learning, but I don't want to be perceived as the expert.

I do realize that narcotic use can lead to hyperalgesia, but the operative word is "can". I just felt the post as written was somewhat misleading. There's always a trade off with medications, for sure, but undertreated pain also has huge side effects as we all know.

I'm tired of late and haven't had the energy to explain myself much in my posts here, so perhaps it's me that's unclear. Very possible.

PaLady

Forum Information

Currently it is Sunday, October 21, 2018 2:39 PM (GMT -6)
There are a total of 3,013,706 posts in 330,055 threads.
View Active Topics

Who's Online

This forum has 161940 registered members. Please welcome our newest member, cia_b_333.
194 Guest(s), 7 Registered Member(s) are currently online.  Details
sebreg, 3timechamp , Girlie , 142 , elymenate , carol19 , F8